Spectrum created by line defects in periodic structures

Brown, Brian Malcolm, Hoang, Vu, Plum, Michael, Wood, Ian (2014) Spectrum created by line defects in periodic structures. Mathematische Nachrichten, 287 (17-18). pp. 1972-1985. ISSN 0025-584X. E-ISSN 1522-2616. (doi:10.1002/mana.201300165) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1002/mana.201300165

Abstract

We study a Helmholtz-type spectral problem related to the propagation of electromagnetic waves in photonic crystal waveguides. The waveguide is created by introducing a linear defect into a three-dimensional periodic medium; the defect is infinitely extended in one direction, but compactly supported in the remaining two. This perturbation introduces guided mode spectrum inside the band gaps of the fully periodic, unperturbed spectral problem. We will show that even small perturbations lead to additional spectrum in the spectral gaps of the unperturbed operator and investigate some properties of the spectrum that is created.

Item Type: Article
DOI/Identification number: 10.1002/mana.201300165
Uncontrolled keywords: perturbations of periodic problems, line defect, gap spectrum, Floquet-Bloch theory
Subjects: Q Science > QA Mathematics (inc Computing science) > QA299 Analysis, Calculus
Q Science > QA Mathematics (inc Computing science) > QA377 Partial differential equations
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science
Depositing User: Ian Wood
Date Deposited: 01 Jul 2014 17:27 UTC
Last Modified: 29 May 2019 12:45 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/41682 (The current URI for this page, for reference purposes)
  • Depositors only (login required):